Texas, 2015Flash Flooding and Damaging Winds in Texas, May 27, 2015
May 27, 2015 · NWS HGX · 8 events in 6 counties and zones
A late night through early morning storm complex cased some wind damage and flooding as it moved southward across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late night through early morning storm complex cased some wind damage and flooding as it moved southward across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 26, 11:29 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, May 26, 11:29 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1229 AM CDT WED MAY 27 2015
.DISCUSSION...
SEE THE 06Z AVIATION DISCUSSION BELOW.
40
&&
.AVIATION...
A DECENT INFLOW INTO THE MCS OVER NORTH TEXAS WAS HELPING TO
PRODUCE ISOLATED SHOWERS NEAR THE COAST EARLIER IN THE EVENING.
REMNANT SHOWERS FROM THE NORTH TEXAS CONVECTION MAY WORK THEIR
WAY INTO KCLL AND KUTS OVERNIGHT TONIGHT. HOWEVER...THE MAIN
IMPACTS BETWEEN 06Z AND 15Z WILL BE MVFR CEILINGS. ON WEDNESDAY
THE MODELS DIFFERED A BIT BUT THE CONSENSUS IS FOR A CHANCE FOR
THUNDERSTORMS DURING THE AFTERNOON.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 73 86 73 85 73 / 20 40 20 40 20
HOUSTON (IAH) 74 87 74 85 74 / 20 40 20 40 20
GALVESTON (GLS) 78 85 78 84 78 / 10 20 20 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 AM CDT EARLY THIS
MORNING FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
&&
DISCUSSION...42
AVIATION/MARINE...40Hazardous weather outlook, May 26, 2:44 PM CST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CDT TUE MAY 26 2015
TXZ163-164-176>179-195>200-210>214-226-227-235>238-272045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
344 PM CDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DIMINISH WITH
THE LOSS OF DAYTIME HEATING. IN THE MEANTIME...THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING STRONG WINDS AND A QUICK
COUPLE INCHES OF RAIN. AREAS IN THE HOUSTON METRO AREA THAT
RECEIVED TORRENTIAL RAINFALL LAST NIGHT WILL BE SUSCEPTIBLE FOR
FLASH FLOODING AGAIN SHOULD ONE OF THESE LOCALIZED CELLS MOVE
RIGHT OVERHEAD. WE WILL BE WATCHING THE STORMS DEVELOPING IN NORTH
AND WEST TEXAS. WITH A VERY FEW EXCEPTIONS...MOST DATA SUGGESTS
THIS ACTIVITY WILL DISSIPATE BEFORE REACHING SOUTHEAST TEXAS.
AT THE BEACH...HIGH RISK OF RIP CURRENTS AND ABOVE NORMAL SURF
HEIGHTS CONTINUE THROUGH THIS EVENING. SWIM NEAR A LIFEGUARD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE REGION TUESDAY
THROUGH THURSDAY...BUT WILL PROBABLY BE SCATTERED IN NATURE
SIMILAR TO WHAT WE SEE IN THE SUMMER. RAIN CHANCES INCREASE AGAIN
HEADED INTO THE THE WEEKEND AS THE NEXT STORM SYSTEM MOVES INTO
THE PLAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED. PLEASE SEND REPORT OF SEVERE
WEATHER AND FLASH FLOODING VIA TWITTER OR FACEBOOK AT NWSHOUSTON.
GMZ330-335-350-355-370-375-272045-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
344 PM CDT TUE MAY 26 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TONIGHT
SMALL CRAFT SHOULD EXERCISE CAUTION WITH ELEVATED WINDS AND SEAS
IN PLACE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MODERATE ONSHORE WINDS AND SEAS WILL CONTINUE. THERE MAY BE
PERIODS WHERE SMALL CRAFT CAUTION OR ADVISORIES MIGHT BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 27, 12:50 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
150 AM CDT WED MAY 27 2015
TXZ163-176-270745-
MADISON TX-HOUSTON TX-
150 AM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON AND NORTHERN MADISON
COUNTIES UNTIL 245 AM CDT...
AT 146 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
BUFFALO TO 15 MILES WEST OF CENTERVILLE TO 9 MILES NORTH OF
FRANKLIN...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CROCKETT...MADISONVILLE...AUSTONIO...GRAPELAND...LOVELADY...
KENNARD...LATEXO...MIDWAY AND WECHES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
IF ON OR NEAR HOUSTON COUNTY LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3158 9517 3152 9510 3147 9510 3145 9505
3106 9552 3095 9578 3089 9594 3099 9620
3109 9598 3109 9577 3114 9577 3116 9573
3121 9575 3127 9573 3132 9566 3145 9571
3146 9575 3147 9572 3149 9574 3154 9565
TIME...MOT...LOC 0646Z 287DEG 31KT 3159 9594 3126 9624 3116 9651
40Special weather statement, May 27, 1:00 AM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
200 AM CDT WED MAY 27 2015
TXZ176-195-196-198-270745-
MADISON TX-GRIMES TX-BURLESON TX-BRAZOS TX-
200 AM CDT WED MAY 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BURLESON...WESTERN
MADISON...BRAZOS AND NORTHWESTERN GRIMES COUNTIES UNTIL 245 AM CDT...
AT 158 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST OF
FRANKLIN TO NEAR HEARNE TO NEAR CAMERON...AND MOVING SOUTHEAST AT 30
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHERN COLLEGE STATION...BRYAN...CALDWELL...KURTEN...WIXON
VALLEY...KYLE FIELD...IOLA...CHRIESMAN AND NORTH ZULCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .
&&
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3105 9607 3087 9586 3061 9625 3046 9687
3047 9691 3054 9692
TIME...MOT...LOC 0658Z 318DEG 25KT 3112 9628 3093 9657 3084 9702
40Thunderstorm Wind, Trinity
- When
- May 27, 2:10 AM CST
- Where
- Trinity County, 2.25 mi SE of Nogalus
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.250, -95.090
Thunderstorm winds downed some trees.
Thunderstorm Wind, Trinity
- When
- May 27, 2:10 AM CST
- Where
- Trinity County, 1.37 mi WSW of Nigton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 31.210, -94.920
Thunderstorm winds downed some trees.
Flash Flood, Walker
- When
- May 27, 3:45 AM CST to 6:55 AM CST
- Where
- Walker County, 4.52 mi WNW of Mossy Grove to 1.24 mi S of Loma
- Cause
- Heavy Rain
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 30.878, -95.839
Flash flood from heavy rains resulted in several road closures, including FM 247 at Bedias Creek, Birdwell Road and Pool Road.
Flash Flood, Polk
- When
- May 27, 4:10 AM CST to 6:10 AM CST
- Where
- Polk County, 1.16 mi N of Kickapoo to 1.09 mi N of Kickapoo
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.797, -95.096
Several roads were closed due to heavy rainfall, including Twin Harbor Road.
Flash Flood, Grimes
- When
- May 27, 4:30 AM CST to 6:30 AM CST
- Where
- Grimes County, 1.14 mi E of Todd Mission to 1.79 mi WNW of Todd Mission
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.270, -95.811
Heavy rains caused flooding that closed roads in and around the Todd Mission area.
Flash Flood, Montgomery
- When
- May 27, 6:33 AM CST to 7:40 AM CST
- Where
- Montgomery County, 2.39 mi NNW of Tamina to 1.52 mi ESE of Oak Ridge North
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 30.210, -95.450
Flooding and road closures were reported across the southern half of the county, including Interstate 45 and Exit 78A, and parts of Highway 249.
Flash Flood, Austin
- When
- May 27, 7:00 AM CST to 8:45 AM CST
- Where
- Austin County, 0.91 mi SW of Bellville Arpt to 2.49 mi ESE of Industry
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 29.920, -96.260
Several roads were closed due to flooding, including FM 2429 and FM 2754.
Thunderstorm Wind, Austin
- When
- May 27, 7:15 AM CST
- Where
- Austin County, 0.6 mi E of Bellville
- Measured
- 54 kt (62 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 29.950, -96.260
Thunderstorm winds downed some trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Texas, May 27 to 31, 20155 deaths · $15 million · 1.75 in hail · 76 events
- Tornadoes and Dust Storm in Texas, May 27, 20151 death · 3 injured · EF2 · 29 events
- Tornadoes and Flash Flooding in Kansas, May 27 to 28, 2015$4.5 million · EF1 · 45 events
- Damaging Winds in Texas, May 27, 20151 death · $50,000 · 60 kt wind · 2 events
- Heavy Rain in Michigan, May 27, 20151 death · $30,000 · 1 event
- Flooding and Hail in Texas, May 27 to 28, 2015$900,000 · 4.5 in hail · 8 events
- Hail in Michigan, May 27, 2015$500,000 · 2 in hail · 1 event
- Hail and Damaging Winds in Ohio, May 27, 2015$119,000 · 1 in hail · 19 events
- Damaging Winds and Lightning Strike in Massachusetts, May 27, 2015$120,000 · 70 kt wind · 13 events
- Flash Flooding and Damaging Winds in New York, May 27, 2015$75,000 · 50 kt wind · 15 events
- Hail and Damaging Winds in Michigan, May 27, 2015$40,000 · 2 in hail · 26 events
- Damaging Winds and Lightning Strike in Vermont, May 27, 2015$35,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579548, 579550, 579553, 579555, 579556, 579558, 579559, 579551.